Journal of Inequalities and Applications
Volume 4 (1999), Issue 2, Pages 115-139

Some inequalities for the Hersch–Pfluger distortion function

S.-L. Qiu,1 M. K. Vamanamurthy,2 and M. Vuorinen3

1Hangzhou Institute of Electronics Engineering (HIEE), Hangzhou 310037, China
2Department of Mathematics, University of Auckland, Private Bag 92019, Auckland, New Zealand
3Department of Mathematics, P.O. Box 4 (Yliopistonk. 5), FIN-O0014 University of Helsinki, Finland

Received 17 February 1998; Revised 28 September 1998

Copyright © 1999 S.-L. Qiu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The authors obtain some new functional inequalities for the Hersch–Pfluger distortion function in the theory of plane quasiconformal mappings, thus solving some recent conjectures.